Error message

Deprecated function: The each() function is deprecated. This message will be suppressed on further calls in theme_biblio_custom() (line 367 of /home/ajphs/public_html/sites/all/modules/biblio/includes/biblio_theme.inc).

A Case Report on Contact Dermatitis and Acute Renal Failure Following Topical Administration of Heparin Gel

Asian Journal of Pharmaceutical and Health Sciences,2015,5,2,1246-1248.
Published:May 2015
Type:Case Report
Authors:
Author(s) affiliations:

Bidyut Banerjee*, Ajoy Borah1, B K Bezbaruah2

*Post Graduate Student, Department of Pharmacology, Gauhati Medical College, Guwahati-32, Assam, India.
1Post Graduate Student, Department of Pharmacology, Gauhati Medical College, Guwahati-32, Assam, India
2Professor, Department of Pharmacology, Gauhati Medical College, Guwahati-32, Assam, India.

Abstract:

Heparin is an anticoagulant, used in the management of superficial thrombophlebitis. Adverse drug reactions to heparin have been rarely reported. There are only a few reports of Allergic contact dermatitis associated with topical heparin use. Here we report a case of 40 year old female, diagnosed with carcinoma rectum who developed contact dermatitis followed by acute renal failure after application of Heparin gel (prescribed for the thrombophlebitis occurring at the sites of intravenous cannula). Heparin was immediately withdrawn, but the skin lesions progressed. Her condition was further complicated by the development of anuria. Antihistaminics could only contain the pruritus associated with dermatitis. She was finally managed by Hemodialysis.

Erythematous skin lesions along with fluid filled blisters in the lower limb after application of Heparin gel.